Alert archive / Louisiana / Tornado Warnings in 1998
Tornado Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 15, 1998, 7:07 PM CDT for Natchitoches Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1998, 7:07 PM CDT (00:07 UTC)
- Expired
- Jun 15, 1998, 7:40 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 16.1
The text
As transmitted, in the capitals the NWS used until 2016.
355 WFUS1 KSHV 160008 RRA TORSHV LAC069-160040- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 707 PM CDT MON JUN 15 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA * UNTIL 740 PM CDT * AT 706 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 14 MILES SOUTHWEST OF NATCHITOCHES. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CYPRESS AT 720 PM CDT THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 05/01
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 15, 2:35 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 2:35 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT MON JUN 15 1998 SEVERAL INGREDIENTS COMING TOGETHER THIS AFTERNOON FOR A POSSIBLE SEVERE WEATHER EPISODE OVER EAST TEXAS AND/OR NORTHERN LOUISIANA FOR THE LATE AFTERNOON AND EVENING HOURS. EXTREME CAPES IN THE 4000 TO 5000 RANGE ARE OVER NORTHERN LOUISIANA. SATELLITE PICTURES AND SURFACE DEW POINTS INDICATE MOISTURE IS SURGING NORTHWARD FROM THE GULF INTO NORTHERN LOUISIANA. A FRONTAL BOUNDARY CONTINUES THIS AFTERNOON TO BE DRAPED ALONG A MEMPHIS TO SHREVEPORT TO AUSTIN LINE. IN THE UPPER LEVELS... NORTHERN LOUISIANA SHOULD BE IN THE RIGHT REAR QUADRANT OF A JET STREAM DURING THE EVENING HOURS. THIS SHOULD ENHANCE LIFT ALONG THE FRONT. THUNDERSTORMS SHOULD FORM LATE THIS AFTERNOON ALONG THE FRONT OVER NORTHERN LOUISIANA OR EXTREME SOUTHERN ARKANSAS. THUNDERSTORMS COULD EXTEND WEST INTO EAST TEXAS AND SOUTH INTO CENTRAL LOUISIANA. WITH THE HIGH CAPES... THE THUNDERSTORMS SHOULD BECOME SEVERE WITH DAMAGING WINDS A GOOD POSSIBILITY. AFTER TONIGHT... THE FRONT SHOULD SAG INTO CENTRAL LOUISIANA AND THEN DISSIPATE BY TUESDAY EVENING. TEMPERATURES WILL BE RATHER PERSISTENT OVER THE NEXT TWO DAYS. PRELIMS BELOW... SHV 69/96/76/98 2000 MLU 72/95/74/99 3000 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:46 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 64 min |
Nearby
Tornado Warnings in Louisiana, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.